Flood, Pawnee
- When
- March 4, 8:00 PM CST to March 5, 1:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Black Bear Creek near Pawnee rose above its flood stage of 17 feet at 8 pm cst on March 4. 9 feet at 3 am cst on March 5 before falling below its flood stage at 1 pm cst the same day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Black Bear Creek near Pawnee rose above its flood stage of 17 feet at 8 pm cst on March 4. The river crested at 17.9 feet at 3 am cst on March 5 before falling below its flood stage at 1 pm cst the same day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 7:09 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 709 PM CST THU MAR 4 2004 THE NORTHERN SECTION OF THE SQUALL LINE IS SHOWING A COMMA HEAD LOOK WITH BROAD ROTATION NOTED...SUGGESTING THE POTENTIAL REMAINS FOR DAMAGGING WIND GUSTS IN EASTERN CARROLL COUNTY. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. WIND ADVISORY UNTIL MIDNIGHT CST THURSDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES OKZ049...OKZ053>076. WIND ADVISORY UNTIL 600 PM CST THURSDAY FOR ZONES OKZ049-053>076
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 740 PM CST THU MAR 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...THE SEVERE WEATHER THREAT HAS ENDED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EAST OF THE AREA INTO CENTRAL ARKANSAS AND SOUTHERN MISSOURI THIS EVENING. WHILE SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THE REMAINDER OF THE NIGHT AS THE UPPER LEVEL SYSTEMS EJECTS EAST...THE THREAT OF SEVERE WEATHER HAS ENDED. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THE REMAINDER OF THE NIGHT. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CST THU MAR 4 2004
OKZ064>066-042245-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
333 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 333 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PAYNE...LINCOLN AND POTTAWATOMIE COUNTIES...MOVING NORTHEAST AT 55
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILSON...MANNFORD...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW
...PHAROAH...CASTLE...PADEN...BOLEY...MASON...OKFUSKEE...WELTY...OKMU
LGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...MO
RRIS...ERAM...PRESTON...BEGGS...BALD HILL... HECTORVILLE...
BRISTOW...MILFAY...SLICK...DEPEW...MOUNDS...SHAMROCK... KIEFER...
DRUMRIGHT...OILTON...SILVER CITY...KELLYVILLE AND SAPULPA.
A LARGE PORTION OF CREEK...OKMULGEE AND OKFUSKEE COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 445 PM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 1 S FORT SMITH 35.35N 94.38W
03/04/2004 65 MPH SEBASTIAN AR EMERGENCY MNGR
0545 PM TSTM WND GST FIGURE FIVE 35.52N 94.37W
03/04/2004 65 MPH CRAWFORD AR EMERGENCY MNGR
0529 PM TSTM WND GST PANAMA 35.17N 94.67W
03/04/2004 60 MPH LE FLORE OK EMERGENCY MNGR
&&
CKHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 625 PM CST THU MAR 4 2004 OKZ049-053>076-050123- ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK- NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK- PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK- 625 PM CST THU MAR 4 2004 TORNADO WATCH NUMBER 24 IS NO LONGER IN EFFECT FOR EASTERN OKLAHOMA. THE WATCH CONTINUES UNTIL 8 PM THIS EVENING FOR NORTHWEST AND WEST CENTRAL ARKANSAS. THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED IN EASTERN OKLAHOMA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0612 PM TORNADO CHESTER 35.68N 94.18W
03/04/2004 CRAWFORD AR BROADCAST MEDIA
BRIEF TOUCHDOWN REPORTED BY FORT SMITH TV STATION
0603 PM TSTM WND DMG MOUNTAINBURG 35.63N 94.17W
03/04/2004 CRAWFORD AR EMERGENCY MNGR
LARGE TREE DOWN IN MAYORS FRONT LAWN
0603 PM TSTM WND GST MOUNTAINBURG 35.63N 94.17W
03/04/2004 70 MPH CRAWFORD AR EMERGENCY MNGR
&&
CKHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 733 PM CST THU MAR 4 2004 ARZ001-002-010-011-019-020-029-050214- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR- 733 PM CST THU MAR 4 2004 THE THREAT OF SEVERE WEATHER HAS ENDED IN BENTON...CARROLL...WASHINGTON...MADISON... CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES IN NORTHWEST AND WEST CENTRAL ARKANSAS. THE TORNADO WATCH ISSUED EARLIER FOR THAT AREA HAS BEEN CANCELLED.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389111.